A 32-year-old female asked:
I hurt everywhere my chest my lower back my joints in my fingers and my head. i want to take nyquil so i can sleep and i want to take mucinex (guaifenesin) to help with the chest pressure. is it ok to take these 2 medicines at the same time?
1 doctor answer • 4 doctors weighed in
ENT and Head and Neck Surgery 17 years experience
Be careful: Nyquil and Mucinex (guaifenesin) are name brands for a "brand" of medication, and many of them have similar ingredients
ie: Mucinex (guaifenesin) may have guaifenisen, dextromethorhan, pseudoephedrine, etc.
The other nyquil product may have the exact same or similar medications leading to a possible overdose.
Best to check with your doctor or a pharmacist prior toopping a bunch of pills.
5.6k viewsReviewed >2 years ago
Last updated Feb 27, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.